Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 18, NWS Lincoln, IL

May 7, 2009Christian County, Moultrie County, Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 7, 2009, 7:53 PM CDT for Christian County, Moultrie County, Shelby County, Illinois. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2009, 7:53 PM CDT (00:53 UTC)
Expired
May 7, 2009, 8:45 PM CDT
In force
52 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Christian County, IL, Moultrie County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:06 PM CDTHAIL 1.252 Ssw Moweaqua, IL
May 7, 8:10 PM CDTHAIL 0.5Moweaqua, ILDIME SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 6:14 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 080053
SVRILX
ILC021-139-173-080145-
/O.NEW.KILX.SV.W.0018.090508T0053Z-090508T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
753 PM CDT THU MAY 7 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
  NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS...

* UNTIL 845 PM CDT.

* AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  SOUTH OF MOWEAQUA...OR ABOUT 14 MILES EAST OF TAYLORVILLE...AND WAS
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTERVELT...
  FINDLAY...
  WINDSOR...
  ALLENVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3955 8847 3933 8849 3957 8915 3966 8905
TIME...MOT...LOC 0053Z 290DEG 27KT 3956 8900

$$

HUETTL
4 follow-up statements
000 
WWUS53 KILX 080106
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
806 PM CDT THU MAY 7 2009

ILC021-139-173-080145-
/O.CON.KILX.SV.W.0018.000000T0000Z-090508T0145Z/
SHELBY IL-MOULTRIE IL-CHRISTIAN IL-
806 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EASTERN CHRISTIAN...SOUTHERN MOULTRIE AND NORTHERN SHELBY
COUNTIES...

AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE QUARTER
TO GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR MOWEAQUA...OR 14 MILES EAST OF 
TAYLORVILLE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...EAGLE
CREEK STATE PARK...FINDLAY...WOLF CREEK STATE PARK...KIRKSVILLE AND
WINDSOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3955 8847 3933 8849 3956 8912 3965 8903
TIME...MOT...LOC 0106Z 293DEG 22KT 3957 8900

$$
000 
WWUS53 KILX 080122
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
822 PM CDT THU MAY 7 2009

ILC021-080131-
/O.CAN.KILX.SV.W.0018.000000T0000Z-090508T0145Z/
CHRISTIAN IL-
822 PM CDT THU MAY 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN COUNTY IS
CANCELLED...

LAT...LON 3955 8847 3933 8849 3953 8897 3964 8898
TIME...MOT...LOC 0121Z 287DEG 21KT 3958 8889

$$

ILC139-173-080145-
/O.CON.KILX.SV.W.0018.000000T0000Z-090508T0145Z/
SHELBY IL-MOULTRIE IL-
822 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN MOULTRIE AND NORTHEASTERN SHELBY COUNTIES...

AT 821 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST
OF FINDLAY...OR 13 MILES NORTH OF SHELBYVILLE...MOVING SOUTHEAST AT 
25 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FINDLAY...KIRKSVILLE...EAGLE CREEK STATE PARK...WOLF CREEK STATE PARK
AND WINDSOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3955 8847 3933 8849 3953 8897 3964 8898
TIME...MOT...LOC 0121Z 287DEG 21KT 3958 8889

$$

HUETTL
000 
WWUS53 KILX 080137
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
837 PM CDT THU MAY 7 2009

ILC139-173-080145-
/O.CON.KILX.SV.W.0018.000000T0000Z-090508T0145Z/
SHELBY IL-MOULTRIE IL-
837 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN MOULTRIE AND NORTHEASTERN SHELBY COUNTIES...

AT 836 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR FINDLAY...OR 8 MILES WEST OF SULLIVAN...
MOVING EAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...EAGLE
CREEK STATE PARK...WOLF CREEK STATE PARK...ALLENVILLE AND WINDSOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3955 8847 3933 8849 3947 8882 3961 8882
TIME...MOT...LOC 0137Z 285DEG 23KT 3956 8873

$$

HUETTL
000 
WWUS53 KILX 080146
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
846 PM CDT THU MAY 7 2009

ILC139-173-080155-
/O.EXP.KILX.SV.W.0018.000000T0000Z-090508T0145Z/
SHELBY IL-MOULTRIE IL-
846 PM CDT THU MAY 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MOULTRIE AND
NORTHEASTERN SHELBY COUNTIES EXPIRES AT 845 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL...GUSTY WINDS...HEAVY
RAINS AND FREQUENT LIGHTNING ARE STILL POSSIBLE WITH A STRONG
THUNDERSTORM ALONG THE SHELBY AND MOULTRIE COUNTY BORDER THROUGH 
915 PM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 3955 8847 3933 8849 3947 8882 3961 8882
TIME...MOT...LOC 0145Z 285DEG 23KT 3954 8866

$$

HUETTL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:15 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 7, 6:15 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
615 PM CDT THU MAY 7 2009

.DISCUSSION...
ISSUED 247 PM CDT THU MAY 7 2009

FORECAST PROBLEM FOR TODAY IS THE PRECIPITATION TONIGHT DUE TO THE
FRONT OUT WEST...AND THE POPS AS THE FRONT MOVES THROUGH REGION.
THEN IN THE EXTENDED...THE CONCERN IS A SYSTEM FOR THE MIDDLE OF
NEXT WEEK.

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
IR SATELLITE IMAGERY SHOWS TWO IMPULSES OF INTEREST. THE FIRST IS
THE ONE EXITING IL FROM CENTRAL IN TO SOUTHERN IL...THAT WAS THE
REMAINS OF MCS THAT FIRED LAST NIGHT WEST OF AREA IN PLAINS. AS
CLOUDS WITH THIS SYSTEM REMAINED OVER AREA THROUGH MORNING HOURS...
IT SERVED TO RETARD THE HEATING OVER SOUTHERN 1/2 OF IL AND KEEP AIR
IN THAT REGION MORE STABLE THAN IN NORTH HALF...AS SHOWN IN SURFACE
LIFTED INDEX IN SURFACE DATA. CLOUD DEBRIS IN IR AND VISIBILE DATA
ALSO SHOWS POSSIBLE LIFT OVER BOUNDARY FROM SOUTHERN IL OVER CENTRAL
MO INTO NORTHWEST MO.

SECOND UPPER LEVEL IMPULSE OR WAVE FROM SOUTHEAST MN TO EAST NE WITH
CLUOUDS AND SCT PCPN AHEAD OF IT OVER EAST IA. MSAS SURFACE DATA ON
AWIPS SHOWS APPARENT REINFORCING COOL POOL OUTFLOW BOUNDARY E-W OVER
NORTHER MO. CLOUDS STREETS AND STRONGER SOUTHERLY WINDFLOW OVER EAST
KS INTO NORTHWEST MO...PLUS THE 2 BOUNDARIES THAT INTERSECT IN THAT
AREA...AND UPPER IMPULSE...ALL SUPPORT BEST POSSIBLE STORM
DEVELOPMENT AND SEVERE POTENTIAL IN THAT AREA EXTENDING INTO
NORTHERN MO.

WITH THE UPPER IMPULSE MOVING EAST OVER EAST IA INTO IL...HAVE
INCREASED POPS OVER NORTHERN CWA IN THE EVENING HOURS...BUT SEVERE
POTENTIAL SHOULD BE LIMITED DUE TO LOW LEVEL WIND FIELDS AND
INSTABILITY. STORMS WILL BE SCATTERED THOUGH.

AS FOR THE SOUTHWEST IA ACTIVITY...MODELS DUE BRING THAT CONVECTION
TO THE EAST...INTO THE REGION AFTER MIDNIGHT. HOWEVER WITH THE EST
LOW LEVEL INFLOW REMAINING WEST OF REGION...EXPECT CONVECTION TO BE
IN WEAKING TREND WHEN ARRIVES AND SO KEPT CHC POPS. TRACK OF
ACTIVITY FROM CORFIDI VECTOR PROGS TO BE ESE...MORE OVER THE
SOUTHERN 1/2 OF CWA AFTER MIDNIGHT.

FOR FRIDAY...THE FRONT WILL BE DRAGGING ITS WAY THROUGH THE REGION.
HOWEVER BEST LOW LEVEL INFLOW WILL REMAIN INTO THE AREA TO THE WEST
OVER MO. THAT WILL KEEP HEAVY RAIN CHANCES SOUTH OF CWA ON FRIDAY.
LIKE THE GFS SOLUTION A LITTLE BETTER ON THE QPF THAN THE NAM. FOR
FRIDAY NIGHT...THERE WILL BE ANOTHER WAVE MOVING THROUGH THE
NORTHERN PARTS OF IL...AGAIN BRINGING A CHANCE OF SOME RAIN.

LONG RANGE...SUNDAY THROUGH THURSDAY
WITH HIGH PRESSURE BEHIND THE FRONT OVER THE REGION...DRY CONDITIONS
WILL BE THE RULE THROUGH EARLY NEXT WEEK. SOUTHERLY FLOW DEVELOPS BY
TUESDAY...WITH A CHANCE OF PCPN TUESDAY NIGHT. FOR WED INTO THU...A
COLD FRONT WITH A SIGNIFICANT UPPER LEVEL TROUGH WILL MOVE INTO THE
AREA. CONVECTION AHEAD AND WITH THE FRONTAL PASSAGE WILL BE IN THE
AREA. EUR AND GFS MODELS SIMILAR. HOWEVER GFS SEEMS A LITTLE FAST
AND SO WENT MORE WITH A BLEND...SIDING MORE TOWARD THE EUR TIMING.

GOETSCH
&&

.AVIATION...
ISSUED 625 PM CDT THU MAY 7 2009

SVR TSTMS HAVE BEEN FORMING ALG SFC BNDRY FM NRN MO THRU CNTL IL.
INITIAL CLUSTER WL AFFECT CMI EARLY...THEN THE NEXT ROUND INCRSG OVR
NRN MO WL MOVE ESEWD THRU THE SPI-DEC CORRIDOR LATER ON. ADDITIONAL
NON-SVR STORMS ALSO LKLY AS FAR N AS PIA-BMI AND EVENTUALLY CMI.
THIS ACTVTY WL END AROUND 09Z. REDVLPMT TWD 18Z FRI APPEARS PSBL
SPI-DEC...WITH THE SVR THREAT FURTHER S. MAINLY VFR CONDS OUTSIDE OF
TSTMS...EXCEPT FOR MVFR FOG AFT 06Z FRI.

04
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 7, 2:52 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT THU MAY 7 2009

ILZ027>031-036>038-041-081200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
252 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HENRY DOWNSTREAM. A
SLOW FALL IS EXPECTED THROUGH THE WEEKEND.

A COLD FRONT WILL MOVE ACROSS CENTRAL ILLINOIS LATE THIS AFTERNOON
AND EVENING...BRINGING A GOOD CHANCE OF THUNDERSTORMS. A FEW
THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS FRIDAY AFTERNOON
AND FRIDAY EVENING...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS TO
THE REGION. THE NEXT CHANCE OF STORMS AFTER THAT WILL BE TUESDAY
NIGHT AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED WITH EITHER OF
THOSE SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT.

ILZ040-047-049-050-081200-
CASS-MORGAN-SCHUYLER-SCOTT-
252 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HENRY DOWNSTREAM. A
SLOW FALL IS EXPECTED THROUGH THE WEEKEND.

A COLD FRONT WILL MOVE ACROSS CENTRAL ILLINOIS LATE THIS AFTERNOON AND
EVENING...BRINGING A GOOD CHANCE OF THUNDERSTORMS. THERE IS A
SLIGHT RISK OF SEVERE STORMS AS THE COLD FRONT PASSES THROUGH. THE
MAIN HAZARD WILL BE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS FRIDAY AFTERNOON
AND FRIDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE
REGION. THE NEXT CHANCE OF STORMS AFTER THAT WILL BE TUESDAY NIGHT
AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED WITH EITHER OF THOSE
SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

ILZ042>046-048-051>057-061-081200-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
252 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE ACROSS CENTRAL AND EAST CENTRAL ILLINOIS
LATE THIS AFTERNOON AND EVENING...BRINGING A GOOD CHANCE OF
THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS AS THE COLD
FRONT PASSES THROUGH. THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS
AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS FRIDAY
AFTERNOON AND FRIDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS
TO THE REGION. THE NEXT CHANCE OF STORMS AFTER THAT WILL BE
TUESDAY NIGHT AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED WITH
EITHER OF THOSE SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ILZ062-063-066>068-071>073-081200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
252 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING SHOULD SUBSIDE AT CLAY CITY ON THE LITTLE WABASH RIVER
BY THIS EVENING.

A COLD FRONT WILL MOVE ACROSS SOUTHEAST ILLINOIS TONIGHT...BRINGING
A GOOD CHANCE OF THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE
STORMS AS THE COLD FRONT PASSES THROUGH. THE MAIN HAZARD WILL BE
DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS FRIDAY AND
FRIDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION.
THE NEXT CHANCE OF STORMS AFTER THAT WILL BE TUESDAY NIGHT AND
WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED WITH EITHER OF THOSE
SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.

HUETTL

In the hours before

Local storm report, May 7, 6:02 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
602 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             2 SW WILLIAMSVILLE      39.93N 89.58W
05/07/2009  E0.88 INCH       SANGAMON           IL   TRAINED SPOTTER

&&

DPK
Local storm report, May 7, 6:05 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
605 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             DIVERNON                39.57N 89.65W
05/07/2009  M0.75 INCH       SANGAMON           IL   EMERGENCY MNGR

            FROM EMA.

&&

GOETSCH
Local storm report, May 7, 6:36 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
636 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             PALMER                  39.46N 89.41W
05/07/2009  M1.00 INCH       CHRISTIAN          IL   EMERGENCY MNGR

            FROM COUNTY SHERIFF.

&&

GOETSCH
Local storm report, May 7, 6:51 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
651 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             2 E PALMER              39.46N 89.37W
05/07/2009  M1.00 INCH       CHRISTIAN          IL   TRAINED SPOTTER

            ST. LOUIS NWS OFFICE SPOTTER REPORTED THIS.

&&

GOETSCH
Local storm report, May 7, 7:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
740 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             STONINGTON              39.64N 89.19W
05/07/2009  M0.75 INCH       CHRISTIAN          IL   TRAINED SPOTTER

            SPOTTER MEASURED 5/8 INCH HAIL IN STONINGTON

&&

DPK
Local storm report, May 7, 7:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
741 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 E PETERSBURG          40.01N 89.81W
05/07/2009  M0.88 INCH       MENARD             IL   MESONET

            FROM SWOP.

0510 PM     TSTM WND DMG     5 E GREENVIEW           40.08N 89.65W
05/07/2009                   MENARD             IL   MESONET

            BRANCHES BLOWN DOWN. FROM SWOP MESONET OBSERVER.

0511 PM     HAIL             PETERSBURG              40.01N 89.85W
05/07/2009  M0.88 INCH       MENARD             IL   MESONET

            FROM COCORAHS OBSERVER.

0511 PM     TSTM WND DMG     GREENVIEW               40.08N 89.74W
05/07/2009                   MENARD             IL   EMERGENCY MNGR

            POWER POLE BLOWN DOWN AND SHINGES BLOWN OFF ROOF. FROM
            EMERGENCY MANAGER.

0523 PM     HAIL             2 S WILLIAMSVILLE       39.92N 89.56W
05/07/2009  M1.75 INCH       SANGAMON           IL   EMERGENCY MNGR

            FROM EMERGENCY MANAGER.

0528 PM     HAIL             2 SE WILLIAMSVILLE      39.93N 89.53W
05/07/2009  M0.75 INCH       SANGAMON           IL   TRAINED SPOTTER

0535 PM     TSTM WND GST     CORNLAND                39.94N 89.41W
05/07/2009  M60.00 MPH       LOGAN              IL   EMERGENCY MNGR

            FROM COUNTY EMA.

0536 PM     HAIL             5 SE WILLIAMSVILLE      39.90N 89.49W
05/07/2009  M0.88 INCH       SANGAMON           IL   EMERGENCY MNGR

            FROM LOGAN EMA.

0601 PM     HAIL             2 SW WILLIAMSVILLE      39.93N 89.58W
05/07/2009  E0.88 INCH       SANGAMON           IL   TRAINED SPOTTER

0603 PM     HAIL             DIVERNON                39.57N 89.65W
05/07/2009  M0.75 INCH       SANGAMON           IL   EMERGENCY MNGR

            FROM EMA.

0632 PM     HAIL             PALMER                  39.46N 89.41W
05/07/2009  M1.00 INCH       CHRISTIAN          IL   EMERGENCY MNGR

            FROM COUNTY SHERIFF.

0643 PM     HAIL             2 E PALMER              39.46N 89.37W
05/07/2009  M1.00 INCH       CHRISTIAN          IL   TRAINED SPOTTER

            ST. LOUIS NWS OFFICE SPOTTER REPORTED THIS.

0737 PM     HAIL             STONINGTON              39.64N 89.19W
05/07/2009  M0.75 INCH       CHRISTIAN          IL   TRAINED SPOTTER

            SPOTTER MEASURED 5/8 INCH HAIL IN STONINGTON

&&

DPK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:15 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Jasper45 min
May 7, 9:13 PM CDTSpecial Weather StatementILXCrawford32 min
May 7, 10:36 PM CDTSpecial Weather StatementILXChampaign54 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.